Texas, 2015Flash Flood in Texas, June 28, 2015
June 28, 2015 · NWS EWX · 1 event in 1 county or zone
An upper level trough moved through northeast Texas and combined with a moist airmass to cause isolated thunderstorms. Some of these storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved through northeast Texas and combined with a moist airmass to cause isolated thunderstorms. Some of these storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 6:06 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 28, 6:06 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT SUN JUN 28 2015
.UPDATE...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
RADAR IMAGERY OVER THE LAST HOUR DEFINITELY SHOWS A DECREASE IN
ACTIVITY. BASED ON RADAR TRENDS...WE WILL ONLY MENTION VCSH AT
KSAT AND KSSF THIS EVENING AS OUTFLOW BOUNDARIES WILL CONVERGE
OVER THIS AREA AROUND 01Z. ELSEWHERE...WE/LL KEEP THE FORECAST DRY
THIS EVENING. LOW CLOUDS ARE EXPECTED TO DEVELOP DURING THE
OVERNIGHT HOURS AS MID AND HIGH LEVEL CLOUD COVER DECREASES. WE/LL
MENTION PREVAILING MVFR ALONG THE I-35 CORRIDOR BEGINNING AROUND
09Z...WITH A TEMPO GROUP BETWEEN 12Z-16Z AT DRT. LOW CLOUDS WILL
LIFT AND SCATTER TOMORROW MORNING...WITH VFR EXPECTED TO DEVELOP
BETWEEN 16Z-17Z.
&&
.PREV DISCUSSION... /ISSUED 451 PM CDT SUN JUN 28 2015/
AFTERNOON UPDATE...
SCATTERED SHOWERS AND STORMS CONTINUE TO BE MORE OR LESS CONFINED
TO NORTH OF A STALLED STATIONARY BOUNDARY BISECTING SOUTH CENTRAL
TEXAS FROM JUST NORTH OF DEL RIO TO NORTHERN BEXAR COUNTY THROUGH
LA GRANGE. WEAK LOW LEVEL FLOW...MID LEVEL LAPSE RATES...LACK OF
SHEAR...AND DRIER AIR ALOFT IS PREVENTING MUCH UPSCALE GROWTH WITH
THIS ACTIVITY...AT LEAST INITIALLY. THERE IS STILL PLENTY OF
INSTABILITY PRESENT TO CONTINUE TO CONVECT NEW CELLS BUT FROM THIS
POINT FORWARD...THE OUTFLOW GENERATION OF THESE CELLS WILL LIKELY
DICTATE THE REST OF THE EVENING AS A RESULT. THERE APPEARS TO BE A
PRETTY STRONG PWAT GRADIENT ACROSS THE NORTH CENTRAL CWA SO IT
WOULD APPEAR THE BETTER CHANCE FOR HEAVY DOWNPOURS WILL BE ALONG
AND EAST OF THE ESCARPMENT.
WENT AHEAD AND LOWERED POP CHANCES FOR SOUTH OF THE BOUNDARY TO
ISOLATED MENTION BUT EXTENDED THE POP CHANCES THROUGH 04Z AS
PREVIOUS AFTERNOONS HAVE NOT SEEN A RAPID DOWNTREND IMMEDIATELY AT
NIGHTFALL. AFTER 04Z...POP CHANCES ARE LOWERED THROUGH 06Z TO ONLY
SLIGHT CHANCE AND THEN REMOVED AFTER 06Z AS HI RES MODELS KEEP A
QUIET NIGHT FOR THE AREA.
PREV DISCUSSION... /ISSUED 303 PM CDT SUN JUN 28 2015/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH OVER THE
EASTERN HALF OF THE COUNTRY WITH A TOWERING RIDGE OVER THE WEST.
AT THE SURFACE...THE STALLED FRONTAL BOUNDARY WAS STRETCHED ACROSS
OUR CWA FROM BASTROP TO SAN ANTONIO TO CARRIZO SPRINGS. THIS WAS
IN A WEAK PRESSURE FIELD AND WINDS WERE LIGHT FROM VARYING
DIRECTIONS. DEW POINT TEMPERATURES WERE IN THE 70S AND THE
BOUNDARY IS ALLOWING ISOLATED THUNDERSTORMS TO FORM. THIS
CONVECTION SHOULD CONTINUE INTO THE EVENING. SLOW STORM MOVEMENT
MAY LEAD TO LOCALLY LARGE RAINFALL ACCUMULATIONS. ONLY SUBTLE
CHANGES EXPECTED IN THE UPPER LEVEL PATTERN DURING THIS PERIOD.
THIS WILL MEAN ANOTHER DAY OF SLIGHT CHANCE POPS MONDAY WITH
LITTLE OR NO CHANGE IN TEMPERATURES.
LONG TERM (TUESDAY THROUGH SUNDAY)...
THE UPPER LEVEL RIDGE WILL RETREAT TO THE NORTHWEST TUESDAY
LEADING TO SOME SMALL HEIGHT FALLS OVER TEXAS. THIS WILL INCREASE
POPS TUESDAY AND WEDNESDAY. MAIN RAIN CHANCES WILL BE DURING THE
AFTERNOON AND EVENING WITH DAYTIME HEATING. AGAIN A FEW PLACES
COULD SEE SIGNIFICANT RAINFALL TOTALS DUE TO SLOW STORM MOTION.
THE RIDGE WILL SLIDE BACK DOWN TOWARD THE SOUTHERN PLAINS THURSDAY
AND PUSH ANY RAIN CHANCES TO THE SOUTH. FRIDAY THE UPPER LEVEL
TROUGH WILL PUSH BACK TO THE WEST AND RAISE POPS AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 90 72 90 73 / 50 20 10 30 10
AUSTIN BERGSTROM INTL AIRPORT 71 90 72 89 72 / 50 20 10 30 10
NEW BRAUNFELS MUNI AIRPORT 72 90 73 89 72 / 30 10 10 40 10
BURNET MUNI AIRPORT 71 89 71 89 71 / 50 20 10 30 10
DEL RIO INTL AIRPORT 74 93 74 91 73 / 30 10 10 20 10
GEORGETOWN MUNI AIRPORT 72 89 71 89 72 / 50 20 10 30 10
HONDO MUNI AIRPORT 72 90 72 90 72 / 30 20 10 30 10
SAN MARCOS MUNI AIRPORT 72 89 73 89 72 / 30 20 10 40 10
LA GRANGE - FAYETTE REGIONAL 73 90 74 89 72 / 30 30 20 40 10
SAN ANTONIO INTL AIRPORT 74 91 74 89 73 / 30 20 10 40 10
STINSON MUNI AIRPORT 73 91 74 90 73 / 30 20 10 40 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...TB3
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 28, 2:33 AM CST, 19 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 AM CDT SUN JUN 28 2015
TXZ171>173-183>194-202>209-217>225-228-290845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
333 AM CDT SUN JUN 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINS
POSSIBLY CAUSING MINOR FLOODING AND ISOLATED STRONG STORMS WITH
GUSTY WINDS ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. ONE OR
TWO STRONG STORMS WITH GUSTY WINDS ARE THE MAIN THREATS MAINLY
ACROSS EASTERN AREAS.
THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH THURSDAY AND NEXT
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 28, 4:47 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 1 NW TAYLOR 30.58N 97.42W
06/28/2015 M2.00 INCH WILLIAMSON TX CO-OP OBSERVER
RAIN FELL IN TWENTY MINUTES...ONLY MINOR STREET
FLOODING IN NEIGHBORHOOD
&&
EVENT NUMBER EWX1500744
SBSFlash Flood, Hays
- When
- June 28, 9:45 PM CST to 10:35 PM CST
- Where
- Hays County, 0.91 mi SW of San Marcos to 0.37 mi WSW of San Marcos
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.890, -97.910
Thunderstorms produced heavy rain that caused flash flooding in San Marcos. At 22:45 local time a foot of water covered the southbound access road of I-35 near Aquarena Springs Dr. and high water was also reported on the northbound access road heading toward River Rd. At 23:35 local time water had entered an apartment near I-35 north of Aquarena Springs Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 28, 20151 death · 1 event
- Tornadoes and Hail in Missouri, June 28, 2015EF2 · 16 events
- Flash Flooding and Hail in Illinois, June 28 to 29, 2015$510,000 · 1.5 in hail · 23 events
- High Wind and Strong Wind in Massachusetts, June 28, 2015$188,000 · 50 kt wind · 11 events
- Rip Current in Delaware, June 28, 20154 injured · 1 event
- Lightning Strikes in Minnesota, June 28, 20153 injured · 2 events
- Hail in Colorado, June 28, 20151.25 in hail · 13 events
- Rip Current in New Jersey, June 28, 20151 injured · 1 event
- Hail in South Dakota, June 28, 2015$10,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Missouri, June 28, 2015$2,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, June 28, 201550 kt wind · 3 events
- Damaging Winds in Florida, June 28, 201552 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585582.